MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. OUTLOOK®; PUMP, INFUSION

B. BRAUN MEDICAL INC. OUTLOOK®; PUMP, INFUSION
Model Number 621-400ES
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved was not returned for evaluation.The b.Braun sales representative provided an overview of what configuration settings were available in both the customer's outlook400 units, as well as their outlook400es units.After discussing all available options, the customer chose to select the "clear all" settings, in their biomed setup.This will insure that when they turn their pumps off and on again, the previously programmed medications will be cleared upon start up.At that point the facility's biomed made the change to both of the different versions of devices to the "clear all" all setting.Biome proceeded to upload the new configuration to all of their units manually.If additional pertinent information becomes available a follow-up report will be filed.
 
Event or Problem Description
As per reported by the user facility: they recently had a medication error in the emergency department that resulted from their current iv pump programming.The pumps are currently set to default back to whatever had been previous programmed and pull in information, like the patient's weight, when they are first turned on to start an infusion.As a result, we had a (b)(6) kg patient that accidently received a medication dosed at a weight of (b)(6) kg, potentially under-dosing them.The patient was administered propofol.No patient injury.

Brand Name
OUTLOOK®
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive, suite 150
carrollton TX 75006 6690
MDR Report Key8595932
Report Number1641965-2019-00010
Device Sequence Number1639415
Product Code FRN
UDI-Device Identifier04046964186547
UDI-Public(01)04046964186547
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K011975
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number621-400ES
Device Catalogue Number621-400ES
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight99